MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383336
Medical Device Problem Codes Fluid/Blood Leak (1250); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd saf-t-intima¿ iv catheter safety system was damaged causing leakage.The following information was provided by the initial reporter, translated from portuguese to english: there was a hole in device's extension, causing a blood leakage after puncture.
 
Additional Manufacturer Narrative
H6: investigation summary: our quality engineer inspected the 8 photos submitted for evaluation.The reported issues of tubing defective / damaged and leakage were not confirmed upon inspection of the photos.With the supplied photos it was not possible to clearly see any tubing damage or defects.Bd cannot confirm the cause of the failure to our manufacturing process since no sample was returned for evaluation.Dhr was reviewed and no qns or other events were found related to the complaint stated by the customer.According to sampling plan applied for product performance, this lot was accepted.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 06-sep-2023.H.6.Investigation summary: our quality engineer inspected the 8 photos and 1 sample submitted for evaluation.The reported issues of tubing defective / damaged and leakage were not confirmed upon inspection and testing of the sample photos and sample.Analysis of the sample photos did not show any damages or abnormalities on the sample in the photos.Analysis of the physical sample was performed, and no defects or damages were observed.The sample underwent leakage testing and passed with no defect observed.Bd could not determine a manufacturing related root cause since the reported defect was not confirmed during the evaluation of the sample.Production records were reviewed, and this batch meets our manufacturing specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17445610
Report Number9610847-2023-00208
Device Sequence Number16828102
Product Code FOZ
UDI-Device Identifier00382903833368
UDI-Public00382903833368
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K923702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2025
Device Catalogue Number383336
Device Lot Number1179659
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/18/2023
09/20/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/30/2023
10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown